ICD-10 Diagnosis Code T88.2XXS

Shock due to anesthesia, sequela

Diagnosis Code T88.2XXS

ICD-10: T88.2XXS
Short Description: Shock due to anesthesia, sequela
Long Description: Shock due to anesthesia, sequela
This is the 2017 version of the ICD-10-CM diagnosis code T88.2XXS

Valid for Submission
The code T88.2XXS is valid for submission for HIPAA-covered transactions.

Code Classification
  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Complications of surgical and medical care, not elsewhere classified (T80-T88)
      • Oth complications of surgical and medical care, NEC (T88)

Information for Medical Professionals

Diagnostic Related Groups
The diagnosis code T88.2XXS is grouped in the following Diagnostic Related Group(s) (MS-DRG V34.0)

  • 922 - OTHER INJURY, POISONING AND TOXIC EFFECT DIAGNOSES WITH MCC
  • 923 - OTHER INJURY, POISONING AND TOXIC EFFECT DIAGNOSES WITHOUT MCC

Present on Admission (POA) Additional informationCallout TooltipPresent on Admission
The Present on Admission (POA) indicator is used for diagnosis codes included in claims involving inpatient admissions to general acute care hospitals. POA indicators must be reported to CMS on each claim to facilitate the grouping of diagnoses codes into the proper Diagnostic Related Groups (DRG). CMS publishes a listing of specific diagnosis codes that are exempt from the POA reporting requirement.

The code T88.2XXS is exempt from POA reporting.

Synonyms
  • Anesthetic shock - sensitivity
  • Shock due to anesthesia

Information for Patients


Shock

Shock happens when not enough blood and oxygen can get to your organs and tissues. It causes very low blood pressure and may be life threatening. It often happens along with a serious injury.

There are several kinds of shock. Hypovolemic shock happens when you lose a lot of blood or fluids. Causes include internal or external bleeding, dehydration, burns, and severe vomiting and/or diarrhea. Septic shock is caused by infections in the bloodstream. A severe allergic reaction can cause anaphylactic shock. An insect bite or sting might cause it. Cardiogenic shock happens when the heart cannot pump blood effectively. This may happen after a heart attack. Neurogenic shock is caused by damage to the nervous system.

Symptoms of shock include

  • Confusion or lack of alertness
  • Loss of consciousness
  • Sudden and ongoing rapid heartbeat
  • Sweating
  • Pale skin
  • A weak pulse
  • Rapid breathing
  • Decreased or no urine output
  • Cool hands and feet

Shock is a life-threatening medical emergency and it is important to get help right away. Treatment of shock depends on the cause.

NIH: National Heart, Lung, and Blood Institute

  • Anaphylaxis (Medical Encyclopedia)
  • Cardiogenic shock (Medical Encyclopedia)
  • Hypovolemic shock (Medical Encyclopedia)
  • Septic shock (Medical Encyclopedia)
  • Shock (Medical Encyclopedia)


[Read More]
Previous Code
Previous Code T88.2XXD
Next Code
T88.3 Next Code